Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 116, NWS Jacksonville, FL

June 20, 2000Bacon County, Pierce County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2000, 4:32 PM EDT for Bacon County, Pierce County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 20, 2000, 4:32 PM EDT (20:32 UTC)
Expired
Jun 20, 2000, 5:00 PM EDT
In force
28 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bacon County, GA, Pierce County, GA

The radar

The Moody AFB radar (KVAX), 86 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WUUS52 KJAX 202033
SVRJAX
GAC005-229-202100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 PM EDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BACON COUNTY IN SOUTHEAST GEORGIA
  WESTERN PIERCE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 500 PM EDT

* AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES     
  SOUTHEAST OF ALMA...MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW LACY...MERSHON AND ROCKINGHAM THROUGH 5 PM...
  
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3152 8225 3156 8246 3143 8248 3140 8239
          3131 8238 3126 8231

$$

SANDRIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 20, 3:00 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE JUN 20 2000

RADAR LOOP SHOWS SCATTERED CONVECTION FIRING ALONG THE E COAST SEA
BREEZE AND INLAND SECTIONS. SFC TROUGH ANALYZED FROM LHW TO GNV AND
THIS SHOULD SERVE AS A FOCUS FOR TSRA REMAINDER OF THIS AFTN. SFC
RIDGE CONTINUES S OF THE FA.

FORECAST...MODELS IN PRETTY GOOD AGREEMENT WITH SFC PATTERN DURING
THE PD. SFC RIDGE WILL CONTINUE S OF THE FA WHILE SFC TROUGHING
CONTINUES OVER NE FL AND NEAR THE SE GA COAST. DEEP LAYER MOISTURE
TO REMAIN OVER MOST OF THE CWA AS WELL. ALOFT...THE 500 MB RIDGE
SLOWLY RETROGRADES S AND SW ALLOWING HEIGHTS TO FALL AND SHORTWAVE
ENERGY TO AT LEAST MOVE CLOSE TO THE FA IF NOT MOVE INTO CWA OVER SE
GA. LOW TO MID LEVEL MOISTURE WILL CHANGE LITTLE BASED ON NGM AND
ETA PROGS THROUGH THE PD WITH THE MAIN AXIS OF HIGH RH FROM ABOUT
SSI TO GNV. GUIDANCE POPS IN GOOD AGREEMENT AND WILL CARRY HIGHEST
POPS NEAR THE SFC TROUGH AND NEAR SEA BREEZE BOUNDARIES. TEMPS AS
WELL IN GOOD AGREEMENT SO FEW IF ANY ADJUSTMENTS ANTICIPATED THERE.

MARINE...WINDS TO S TO SE 10-15 KT BECOMING SW OVERNIGHT. WILL KEEP
IN MENTION OF WDLY SCT AFTN SHRA AND TSRA. NO HIGHLIGHTS.

EXTENDED...RIDGE TO MOVE NWD THROUGH THE WEEKEND WITH A WEAK TROUGH
WEAKENING OVER SE GA AND N FL FRIDAY. CHANCE POPS APPEAR REASONABLE
AT LEAST FRI AND PERHAPS SHIFTING INLAND SAT AND SUN AS E COAST SEA
BREEZE WILL FAVOR INLAND CONVECTION.

PRELIM
AMG 72/94/72/94 3324
SSI 75/88/75/89 3424
JAX 71/93/72/94 3424
GNV 71/93/72/94 2424 02

.JAX...
.GA...NONE
.FL...NONE

In the hours before

Special weather statement, Jun 20, 12:00 PM EDT, 4 hours 32 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-202100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT TUE JUN 20 2000

SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO DEVELOP
ACROSS THE REGION THIS AFTERNOON AND EVENING.  A SURFACE TROUGH OVER
GEORGIA WILL DRIFT SOUTH INTO NORTH FLORIDA TODAY.  THIS TROUGH
AND THE SEA BREEZE WILL PROVIDE FOCUS FOR SCATTERED SHOWERS AND
THUNDERSTORMS.  MOVEMENT OF THE STORMS WILL BE SLOWLY TO THE SOUTH...
WHICH WILL CAUSE LOCALLY HEAVY RAINFALL.  THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AS WELL AS
HAIL.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA.
THUS...ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

DANIEL/ZIBURA

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.